Headache, dizziness and the like: Contact a doctor prescribing side effects

Headache, dizziness and the like: Contact a doctor prescribing side effects

If side effects occur, always contact the prescribing doctor
Medicines can cause a number of undesirable effects. Side effects of painkillers in particular are often described. The complaints that occur do not always appear on the package insert. In such cases, the prescribing doctor should be informed.

Not every side effect is on the package insert
Headache, nausea, dizziness, itchy rash: side effects and side effects are among the major risks in drug therapy. But even if the list of possible side effects on the package insert is long, not all potential complaints can be found on it. So what should patients do if they are taking a remedy and there are effects that are not described on it? The answer to this is given by an expert in a message from the dpa news agency.

Contact the prescribing doctor
"You should contact the doctor who prescribed it. If it is an over-the-counter product, to your family doctor, ”recommends Corinna Schaefer, who heads the patient information department at the Medical Center for Quality in Medicine (ÄZQ). The respective doctor then reports the side effect or the suspected case, for example to the Federal Institute for Drugs and Medical Devices (BfArM). If this does not happen, patients can do it themselves online. The BfArM and the Paul Ehrlich Institute (PEI) offer a registration form for this in an online database.

Detect risks early
When this option was launched in 2012, experience was already available in other countries where the procedure for patient reporting had been in operation for some time. These experiences showed that direct reports from patients about possible drug side effects help to identify risks earlier. In some cases, however, it is not so easy to recognize a side effect as such - even if it is listed on the package insert. "Anyone who observes unusual reactions in themselves shortly after the start of taking should consider side effects as the cause of the symptoms," said Schaefer. (ad)

Author and source information



Video: Warfarin Therapy: Guidelines for Living Well and Safely